zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the spectral properties of Witten-Laplacians, their range projections and Brascamp-Lieb’s inequality. (English) Zbl 1023.58012
Summary: A study is made of a recent integral identity of B. Helffer and J. Sjöstrand, which for a not yet fully determined class of probability measures yields a formula for the covariance of two functions (of a stochastic variable); in comparison with the Brascamp-Lieb inequality, this formula is a more flexible and in some contexts stronger means for the analysis of correlation asymptotics in statistical mechanics. Using a fine version of the Closed Range Theorem, the identity’s validity is shown to be equivalent to some explicitly given spectral properties of Witten-Laplacians on Euclidean space, and the formula is moreover deduced from the obtained abstract expression for the range projection. As a corollary, a generalized version of Brascamp-Lieb’s inequality is obtained. For a certain class of measures occuring in statistical mechanics, explicit criteria for the Witten-Laplacians are found from the Persson-Agmon formula, from compactness of embeddings and from the Weyl calculus, which give results for closed range, strict positivity, essential selfadjointness and domain characterizations.

58J05Elliptic equations on manifolds, general theory
82B05Classical equilibrium statistical mechanics (general)
47A05General theory of linear operators
47A07Forms on topological linear spaces
58J10Differential complexes; elliptic complexes
Full Text: DOI
[1] [Agm78] S. Agmon,Lectures on exponential decay of solution of second order elliptic equations, Math. Notes, vol. 29, Princeton University Press, 1978.
[2] [BDH89] P. Bolley, M. Dauge, and B. HelfferConditions suffisantes pour l’injection compacte d’espaces de Sobolev à poids, Séminaire équation aux dérivées partielles (France), vol. 1, Université de Nantes, France, 1989, pp. 1-14.
[3] [BJS98] V. Bach, T. Jecko, and J. Sjöstrand,Correlation asymptotics of classical lattice spin systems with nonconvex Hamilton function at low temperature, 1998, (in preparation, 4 August). · Zbl 1021.82002
[4] [BL76] H. J. Brascamp and E. H. Lieb,On extensions of the Brunn-Minkowski and Prékopa-Leindler theorems including inequalities for log concave functions, and with applications to the diffusion equation, J. Funct. Analysis22 (1976), 366-389. · Zbl 0334.26009 · doi:10.1016/0022-1236(76)90004-5
[5] [BL92] J. Brüning and M. Lesch,Hilbert complexes, J. Funct. Analysis108 (1992), 88-132. · Zbl 0826.46065 · doi:10.1016/0022-1236(92)90147-B
[6] [dR55] G. de Rham,Variétés différentiables, Hermann, Paris, 1955.
[7] [He195] Helffer, B.,Spectral properties of the Kac operator in large dimension, Proceedings on mathematical quantum theory II: Schrödinger operators (Providence, R. I.) (Feldman, J. and Froese, R. and Rosen, L. M., ed.), CMR proceedings and lecture notes, vol 8, A. M. S., Providence, R. I., 1995, Proc. of the Canadian Math. Soc. annual sem. on math. quantum theory; Vancouver, August 1993.
[8] [He197a] B. Helffer,Remarks on the decay of correlations and Witten Laplacians. Analysis of the dependence on the interaction, September 1997, (accepted by Rev. in Math. Physics).
[9] [He197b] B. Helffer,Remarks on the decay of correlations and Witten Laplacians. Applications to log-Sobolev inequalities, September 1997, (preliminary note).
[10] [He198] B. Helffer,Remarks on the decay of correlations and Witten Laplacians?the Brascamp?Lieb inequality and semiclassical limit. J. Functional Analysis155 (1998), 571-586. · Zbl 0921.35141 · doi:10.1006/jfan.1997.3239
[11] [He199] B. Helffer,Spectral theory and applications, lecture notes, January 1999.
[12] [Hör66] L. Hörmander,Introduction to complex analysis in several variables, 3 ed., North-Holland Mathematical Library, vol. 7 Elsevier, Amsterdam, 1966, (1990). · Zbl 0138.06203
[13] [Hör85] L. Hörmander,The analysis of linear partial differential operators Grundlehren der mathematischen Wissenschaften vol. 256, 257, 274, 275, Springer Verlag, Berlin, 1983, (1985).
[14] [HS94] B. Helffer and J. Sjöstrand,On the correlation for Kac like models in the convex case, J. Stat. Physics74 (1994), 349-409, (already in report no. 9, Mittag Leffler Institute, 1992-93). · Zbl 0946.35508 · doi:10.1007/BF02186817
[15] [Jos98] J Jost,Riemannian geometry and geometric analysis, 2. ed. Universitext, Springer, 1998.
[16] [Kat73] T. Kato,Schrödinger operators with singular potentials, Israel J. Math.13 (1973), 135-148. · Zbl 0246.35025 · doi:10.1007/BF02760233
[17] [KM94] J.-M. Kneib and F. Mignot,Equation de Schmoluchowski généralisée, Ann. Math. Pura Appl.(IV)167 (1994), 257-298. · Zbl 0813.35049 · doi:10.1007/BF01760336
[18] [LM68] J.-L. Lions and E. Magenes,Problèmes aux limites non homogènes et applications, Editions Dunod, 1968, Engl. translation?Nonhomogeneous boundary problems and applications?, Springer Verlag 1972.
[19] [NS97] A. Naddaf and T. Spencer,On homogenization and scaling limit of gradient perturbations of a massless free field, Comm. Math. Physics183 (1997), 55-84. · Zbl 0871.35010 · doi:10.1007/BF02509796
[20] [Per60] A. Persson,Bounds for the discrete parts of the spectrum of a semi-bounded Schrödinger operator, Math. Scand.8, (1960), 143-153. · Zbl 0145.14901
[21] [Sch59] L. Schwartz,Théorie des distributions a valeurs vectorielles, Ann. Institut Fourier7-8 (1957, 1959) 1-141, 1-209.
[22] [Sch66] L. Schwartz,Théorie des distributions, revised and enlarged ed., Hermann, Paris, 1966.
[23] [Sim78] C. G. Simader,Essential self-adjointness of Schrödinger operators bounded from below, Math. Z.159 (1978), 47-50. · Zbl 0409.35026 · doi:10.1007/BF01174567
[24] [Sjö93] J. Sjöstrand,Potential wells in high dimensions II, more about the one well case, Ann. Inst. Poincaré, Sect. Phys. Th.58 (1993), no. 1, 42-53. · Zbl 0770.35051
[25] [Sjö96] J. Sjöstrand,Correlation asymptotics and Witten Laplacians, Algebra and analysis8 (1996), no. 1, 160-191, also in St. Petersburg Math. J.8 (1997), 123-148. · Zbl 0877.35084
[26] [Wan99] Wei-Min Wang,Supersymmetry, Witten complex and asymptotics for directional Lyapunov exponents in ?d, 1999, (preprint), Université de Paris-Sud, Orsay, France).
[27] [Wit82] E. Witten,Supersymmetry and Morse theory, J. Differential Geometry17 (1982), 661-692.